Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Is it safe to stop Vyvanse at once? - Online Doctor Chats

Date : 27-Feb-2014
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:I had a brain coiling 6 years ago for a bleed.. with fortunately no long term neurologic deficits. I am wondering where I can find statistics on Vyvanse and chance of increased risks of recurrence?
Doctor:How can I help?
Doctor:Are you there?
Doctor:Please go ahead with your query
Doctor:Are you there?
User:Yes-trying to type
User:Can you see my original question?
User:OK-sorry, not very good at this
Doctor:Regarding vyvanse you can get more information from searching articles and case reports in medical journal like pubmed
Doctor:Doctors post cases as case reports in medical journals
Doctor:They can also do some research etc and post the results
Doctor:These results or reports are posted in medical journals
Doctor:If you need to know something specific I can help you with it
User:I tried that and can not find any specific information on risk factors. I have had a long history of anxiety and depression and Vyvanse has consistently significantly relieved all need for additional need for antidepressants or antianxiety medications. Do you have any thoughts on this? I recently needed to change providers and they are not willing to prescribe?
User:The change was due to provider leaving area
Doctor:ok give me a min
Doctor:Please visit this link
Doctor:It says that vyvanse should not be stopped
Doctor:Thus you need a prescription
Doctor:You can take a printout of this article and take it to your new doctor
Doctor:It should not be stopped suddenly
Doctor:either you get a prescription or taper the dose slowly
Doctor:This link is from pubmed
User:Yes, I have an apt with my primary care MD next week, but yes they just stopped it suddenly ad I am really struggling at work
Doctor:Well take a printout of this article
Doctor:Highlight the lines that say that you cannot stop it suddenly
User:Fortunately or unfortunately I am an RN at the place where I receive care, so it makes me uncomfortable..I usually have great faith in them, but felt I was not listened to at all with my change in providers/
Doctor:It is possible
Doctor:Sometimes you need to provide some proof
Doctor:Hopefully they will understand
Doctor:You can provide them with previous medical records
Doctor:Are you there?
User:OK I was writing the info down-no printer. I sure hope so related to your other statements. I have some medical records which they have in the system, but they did not even listen to me. They provider I was using left the system
User:I think they are judging his practice
Doctor:well if one doctor does not help you
Doctor:go to another one
Doctor:one doctor cannot judge another's practice
Doctor:this medicine is working for you
Doctor:and you can get it
User:I agree, but again difficult because of working in this system. This medicine does work for me, and I am very fearful that without it my life and job performance will suffer
User:I have tried in the past and this was the case
User:I am now on the top of my game both professionally and personally
Doctor:Yes I understand
Doctor:But you need to show the records to the new doctor
User:I hope someone else does, but the NP I went to see is in the same organization as I work for and receive care at...therefore my concern
Doctor:If that is not possible then get some antidepressants
Doctor:If you have some stock with you then try to taper it over a period of weeks
Doctor:That is my best suggestion
User:I have tried many in the past and none have really worked well-therefore I wonder if that was truly the diagnosis or if attention deficit was the problem all along?
Doctor:Yes I understand
Doctor:It may have been ADHD
User:I have a bit of dextroamphet...but no vyvanse, I can try that
Doctor:Whatever the case, you need to find a doctor who understands your need
Doctor:Though it is addictive
User:I think you are right
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor